MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HBC IGM; HEPATITIS B TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HBC IGM; HEPATITIS B TEST
Catalog Number 07026811160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of e801 #1 is (b)(6) and the serial number of e801 #2 is (b)(6).The field service engineer checked both analyzers.All probes and nozzles were checked and were in good condition.The gear pump pressure was within specifications.Performance testing and precision testing were acceptable.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they have been having ongoing issues with questionably positive patient results for approximately 30 patient samples tested with elecsys anti-hbc igm (hbim) on two cobas e 801 analytical unit analyzers between (b)(6) 2024 and (b)(6) 2024.Some had results between 10 and 20 coi.The customer noted that controls had also been running higher, with some negative controls recovering positive results.The affected patient samples had negative anti-hbc results and these values were considered correct by the customer.The negative anti-hbc values prompted the customer to question the hbim values.The hbim testing was repeated and the results were still positive.The customer provided examples of four patient samples with questionably high hbim values measured with two different reagent lots.The hbim lot numbers were 81987901 (expiration = 31-may-2025), 77870501 (expiration = 31-may-2025).Please refer to the attachment for the patient data.Some samples were sent to another laboratory for testing on the siemens advia centaur analyzer for the hepatitis b virus core antibody and igm assay.All results obtained with this competitor method were negative.The specific samples tested on the centaur analyzer are not known.
 
Additional Manufacturer Narrative
Medwatch fields a2, a3, and b7 have been updated.
 
Additional Manufacturer Narrative
The customer has reported the event in voluntary medwatch report numbers mw5163190 and mw5163191.Medwatch field e4 has been updated.
 
Additional Manufacturer Narrative
The provided calibration data was acceptable.Four patient samples were provided for investigation.Retesting with two different anti-hbc igm lots did not show a lot-dependent issue.Interference analysis of the samples showed that it is likely 3 of the 4 samples contain a sample specific anti-label interference causing the false positive anti-hbc results.Results of the fourth sample are not as distinct as for the previously mentioned 3 samples, however it shows also a trending towards the presence of anti-label interferences.Per product labeling, "false positive results due to non-specific reactivity cannot be ruled out with the elecsys anti-hbc igm assay." product labeling also states: "for reactive results, follow cdc recommendations for ancillary testing." and "for diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings." the reagent is performing within specifications.False positive results can occur and are covered in the product labeling specificity claim.

Brand Name
ELECSYS ANTI-HBC IGM
Common Device Name
HEPATITIS B TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20634278
Report Number1823260-2024-03236
Device Sequence Number7385620
Product Code LOM
UDI-Device Identifier07613336153932
UDI-Public07613336153932
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number07026811160
Device Lot Number81987901, 77870501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/22/2024
12/19/2024
04/17/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/16/2024
01/09/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale